If the dentist damages the trigeminal nerve when giving a novocaine injection, can that cause Trigeminal Neuralgia?
My dentist thinks my trigeminal nerve was damaged from an injection about a month ago, and I thought it would heal over time. However, I still have daily episodes of intense pain that may leave a lingering severe ache before the pain remits. Anti-inflammatories may help, but not always. Tylenol doesn't help.
I was referred to an oral surgeon who said it is definitely a nerve issue, and if I wasn't better in a month, we might consider Neurontin. The site of injection is healed, no infection, no abscess. On x-rays, everything looks physically okay. So, now this problem is considered medical, not dental, and I cannot follow up with the oral surgeon due to my insurance network policies.
My symptoms are very much like TN. The pain is triggered by talking, eating, hot, or cold. The medicine the oral surgeon mentioned is one sometimes used to treat TN. I left the oral surgeon thinking this should heal over time, but now I'm wondering if it could be TN?
I've been researching this. Even a regular cleaning could trigger Trigeminal Neuralgia. I'm now taking Tegretol, which is almost diagnostic for TN. I'm not up to full dose yet.
If you are having pain that is like an ice cream headache in your face, cheek, jaw, etc., ask about TN. Many people get all their teeth pulled or multiple root canals before finding out it was TN, which is treated with medication, not with removing teeth, etc.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.